zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On an approximate method for the delay logistic equation. (English) Zbl 1220.65103
Summary: This note concerns with the asymptotic properties of solutions of the delay logistic equation. In particular, we point out some false statements in the recent paper by {\it H. Khan, S. J. Liao, R. N. Mohapatra} and {\it K. Vajravelu} [“An analytical solution for a nonlinear time-delay model in biology”, Commun. Nonlinear Sci. Numer. Simul. 14, No. 7, 3141--3148 (2009), \url{doi:10.1016/j.cnsns.2008.11.003}]. Moreover, we show that the authors’ method is not able to reveal the basic and important features of the dynamics of the delay logistic equation, and gives misleading results.
65L12Finite difference methods for ODE (numerical methods)
Full Text: DOI
[1] Khan, H.; Liao, S. J.; Mohapatra, R. N.; Vajravelu, K.: An analytical solution for a nonlinear time-delay model in biology, Commun nonlinear sci numer simulat 14, No. 7, 3141-3148 (2009) · Zbl 1221.65204 · doi:10.1016/j.cnsns.2008.11.003
[2] Hutchinson, G. E.: Circular causal systems in ecology, Ann NY acad sci 50, 221-246 (1948)
[3] Wright, E. M.: A non-linear difference-differential equation, J reine angew math 494, 66-87 (1955) · Zbl 0064.34203 · doi:10.1515/crll.1955.194.66 · crelle:GDZPPN002177102
[4] Hale, J.; Verduyn-Lunel, S. M.: Introduction to functional-differential equations, (1993) · Zbl 0787.34002
[5] Diekmann, O.; Gils, Van; Verduyn-Lunel, S. M.; Walther, H. -O.: Delay equations, Functional, complex, and nonlinear analysis (1995) · Zbl 0826.34002
[6] Kuang, Y.: Delay differential equations with applications in population dynamics, (1993) · Zbl 0777.34002
[7] Allen, L. J. S.: An introduction to mathematical biology, (2007)
[8] Murray, J. D.: Mathematical biology, (2003) · Zbl 1006.92002
[9] Brauer, F.; Castillo-Chavez, C.: Mathematical models in population biology and epidemiology, (2001) · Zbl 0967.92015
[10] Knapp R. Delay logistic equation, Wolfram demonstrations project. Available from: http://demonstrations.wolfram.com/DelayLogisticEquation/.
[11] Jones, G. S.: The existence of periodic solutions of $f^{\prime}(x)= - \alpha f(x - 1)[1+f(x)]$, J math anal appl 5, 435-450 (1962) · Zbl 0106.29504
[12] Jones, G. S.: On the nonlinear differential-difference equation $f^{\prime}(x)= - \alpha f(x - 1)[1+f(x)]$, J math anal appl 4, 440-469 (1962) · Zbl 0106.29503 · doi:10.1016/0022-247X(62)90041-0
[13] Lessard, J. P.: Recent advances about the uniqueness of the slowly oscillating periodic solutions of wright’s equation, J differ equations 248, No. 5, 992-1016 (2010) · Zbl 1200.34078 · doi:10.1016/j.jde.2009.11.008
[14] Mallet-Paret J, Walther HO. Rapid oscillations are rare in scalar systems governed by monotone negative feedback with a time delay, Preprint, Math. Inst., University of Giessen; 1994.
[15] Chow, S. N.; Mallet-Paret, J.: Integral averaging and bifurcation, J differ equations 26, No. 1, 112-159 (1977) · Zbl 0367.34033 · doi:10.1016/0022-0396(77)90101-2
[16] Krisztin, T.: Global dynamics of delay differential equations, Period math hungar 56, No. 1, 83-95 (2008) · Zbl 1164.34037 · doi:10.1007/s10998-008-5083-x
[17] Liz, E.; Pinto, M.; Robledo, G.; Tkachenko, V.; Trofimchuk, S.: Wright type delay differential equations with negative Schwarzian, Discrete contin dyn syst 9, No. 2, 309-321 (2003) · Zbl 1034.34091 · doi:10.3934/dcds.2003.9.309
[18] Fernández, F. M.: On some approximate methods for nonlinear models, Appl math comput 215, No. 1, 168-174 (2009) · Zbl 1175.65079 · doi:10.1016/j.amc.2009.04.060
[19] Fernández, F. M.: On two new applications of the homotopy analysis method and the homotopy perturbation method, Phys scr 81, 037002 (2010)